IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 334 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed349    
    Printed3    
    Emailed0    
    PDF Downloaded31    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2017  |  Volume : 49  |  Issue : 1  |  Page : 132-134

Hydroxychloroquine-induced erythroderma


1 Department of Pharmacology, Kasturba Medical College, Manipal University, Mangalore, Karnataka, India
2 Department of Dermatology, Kasturba Medical College Hospital, Manipal University, Mangalore, Karnataka, India
3 Department of Pathology, Kasturba Medical College, Manipal University, Mangalore, Karnataka, India

Correspondence Address:
Ashwin Kamath
Department of Pharmacology, Kasturba Medical College, Manipal University, Mangalore, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.201027

Rights and Permissions

Erythroderma is characterized by diffuse erythema and scaling of the skin involving more than 90% of the total body skin surface area. Drug-induced erythroderma has rarely been reported with hydroxychloroquine. We report a case of a 50-year-old female patient, with systemic lupus erythematosus, who developed itchy lesions all over the body 1 month after starting treatment with hydroxychloroquine. Drug-induced erythroderma was suspected. Hydroxychloroquine was withdrawn and the patient was treated with emollients, mid-potency corticosteroids, and oral antihistamines. A biopsy was done which confirmed the diagnosis of erythroderma. She recovered with treatment and was discharged. A careful history and clinical examination to search for potential causative factors will help prevent disabling sequelae in erythroderma.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow